MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - HUNTINGTON MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Catalog Number 8065977758
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that the lens haptic remained bent and did not open due to cartridge so another lens was used.Additional information has been requested and received stating that haptic bent and not expanding due to cartridge malfunction.Iol had to be explanted and used the replacement lens.No patient impact.
 
Additional Manufacturer Narrative
The product was not returned.Complaint history and product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.Non-qualified associated products were indicated.The company lens model is only qualified for use in the company ii (a) cartridge.The product was not returned.The root cause for the reported complaint is most likely related to a failure to follow the ifu.The company lens model is only qualified for use in the company ii (a) cartridge.The ifu instructs: the company iol delivery system is for implantation of qualified company foldable iols.No unqualified lenses should be used with the company iol delivery system.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols.Company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Due diligence has been performed in an attempt to obtain further information on this event.The facility has not responded to requests for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19339580
Report Number1119421-2024-00950
Device Sequence Number12597517
Product Code MSS
UDI-Device Identifier00380659777585
UDI-Public00380659777585
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K001157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065977758
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL; EPSILON DELIVERY SYSTEM; NON COMPANY VISCOELASTIC
Patient SexUnknown